MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ESBF2814C103E
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 05/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the endurant ii stent graft was used to treat a 52 mm abdominal aortic aneurysm.During the procedure, after complete deployment of the bifurcated device via the right leg, cannulation of the contralateral gate was attempted from the left groin access.The ipsilateral limb of the device was accidentally cannulated instead of the contralateral limb, and this error went unnoticed initially.The contralateral limb to the left leg was then deployed inside the ipsilateral limb of the main device, leaving the contralateral gate of the main device un-cannulated.Both limbs were ultimately deployed inside the ipsilateral limb of the main device, with nothing on the contralateral side.During the final diagnostic run, slow filling on the left side and a large endoleak filling the sac were observed.It was suspected that a clot inside the graft was impeding flow down the left leg , so a venous stent was inserted bilaterally inside the limbs , which improved flow.The cause of the inaccurate delivery was attributed to user error.The event was resolved endovascularly at a difference healthcare facility.A 16x24x124 mm limb was placed into the left limb and up to the flow divider inside the existing left limb, reinforced with balloon expandable stents.The right leg was treated by obtaining through and through access from the left arm, passing a wire through the existing bifurcated device and out the open contralateral gate, then down the right common iliac and out the right groin access.A 16x10x156 mm limb was used from the flow divider to the right external iliac, and a balloon expandable stent reinforced this limb.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information received; it was reported that the inaccurate delivery was observed on a follow up ct 17 days post-index procedure and the intervention to treat the uncannulated contralateral gate was performed the following day.The stent graft etlw1624c124e is the stent that was inaccurate placed in the ipsilateral limb.It was clarified that the left leg was treated by going up the flow divider via the existing ipsilateral leg of the main body graft.The right leg was treated with a 16x10x156mm limb and a balloon expandable stent going through the uncannulated contralateral gate.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Film analysis the reported clot formation, and inaccurate delivery and endoleak, could not be confirmed based on the pre-implant films received.Therefore, the cause of these events could not be determined due to the limited imaging available.It is possible that significant pre-existing thrombus within the aneurysm sac noted prior to the index procedure may have contributed to the stent graft occlusion, but this could not be definitively confirmed.The user error cited as a potential cause of the inaccurate delivery could not be assessed.Additionally, procedural angiograms and post-implant ct scans were not available for review, limiting further evaluation of the reported events.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDURANT IIS BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22296194
Report Number9612164-2025-03048
Device Sequence Number15676643
Product Code MIH
UDI-Device Identifier00643169439979
UDI-Public(01)00643169439979(17)261220(21)V31595848
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberESBF2814C103E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer06/26/2025
06/30/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date06/30/2025
07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight80 KG